Zombie portrait found here.
Guys. I feel like a walking zombie lately.
I've definitely chalked some of my zoned-out spaciness to recovering from our trip; but I think that this particular fogginess has a different quality than my usual post-vacation crash. It's hard to explain but after this many years of autoimmune fatigue and brain fog, I know what THAT feels like. And this isn't it.
I also suspect that I know what's causing it all. It's complicated. Ready for a long story?
Over the past six months or so all sorts of things have happened to this old body of mine, the biggest being the symptoms from spinal stenosis and the laminectomy that followed. As I healed from the surgery and the compression was relieved on those nerves, I realized that the radiculopathy from the stenosis was masking other neurological problems.
Gee. What a treat.
Make no mistake -- I'm thrilled with the results of my laminectomy. I can walk for any length of time without that terrible radiating pain and numbness in my butt and leg and foot. But the neurological problems that I'm having now have nothing to do with those large nerves that exited my T4 and S1 vertebrae.
When the major pain and numbness went away after my surgery, it unmasked other pain that was not caused by the stenosis: peripheral neuropathy manifested by generalized burning and pain in my feet along with the bizarre sensation that the skin of my lower legs is vibrating. Buzzing. Strange. Worse at night just when I'm trying to sleep.
I have been dealing with PN for quite some time, although to a lesser degree than lately. You can read my earlier post addressing this issue written back in January of 2013 here.
The result is that I have added Neurontin (gabapentin) to my medications, and I have to say that it has indeed reduced my symptoms. But unfortunately along with the good, came my dopey sensations. I have let my doctor know about it's effects, and hopefully after continued use the side effects will decrease.
In the meantime, well....don't be expecting many posts that are coherent.
Do you take gabapentin? How has it affected you?